Alert archive / New York / Lakeshore Flood Warnings in 2012

Lakeshore Flood Warning 2, NWS Buffalo, NY

January 17, 2012Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this lakeshore flood warning at Jan 17, 2012, 7:55 PM EST for Chautauqua County, Erie County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 7:55 PM EST (00:55 UTC)
Expired
Jan 17, 2012, 10:41 PM EST
In force
3 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WHUS41 KBUF 180055
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
755 PM EST TUE JAN 17 2012

NYZ010-019-085-180500-
/O.NEW.KBUF.LS.W.0002.120118T0055Z-120118T0500Z/
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
755 PM EST TUE JAN 17 2012

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKESHORE
FLOOD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* LOCATIONS...ERIE AND CHAUTAUQUA COUNTY LAKESHORES.

* LAKE SHORE FLOODING...AT 730 PM THE LEVEL ON LAKE ERIE WAS 6.7
  FEET ABOVE LOW WATER DATUM AND RISING RAPIDLY. THE LEVEL IS
  EXPECTED TO CONTINUE TO RISE AND TOP OUT NEAR THE FLOOD STAGE OF
  8 FEET ABOVE LOW WATER DATUM BY MID EVENING BEFORE LEVELS BEGIN
  TO DROP BY AROUND MIDNIGHT.

* TIMING...THROUGH MIDNIGHT TONIGHT.

* IMPACTS...RAPID WATER RISES AND HIGH WAVE ACTION WILL PRODUCE
  MINOR FLOODING NEAR THE MOUTH OF CREEKS AND IN HARBORS. WAVES
  WILL LIKELY PRODUCE SPRAY AND MINOR FLOODING OF ROUTE 5 IN
  HAMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR WITHIN THE NEXT 12 HOURS.
PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...
OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

&&

$$

HITCHCOCK
1 follow-up statement
810 
WHUS41 KBUF 180341
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1041 PM EST TUE JAN 17 2012

NYZ010-019-085-180445-
/O.CAN.KBUF.LS.W.0002.000000T0000Z-120118T0500Z/
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
1041 PM EST TUE JAN 17 2012

...LAKESHORE FLOOD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
LAKESHORE FLOOD WARNING. 

WINDS WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT...ALLOWING LAKE
LEVELS TO CONTINUE TO FALL. THE THREAT OF LAKESHORE FLOODING HAS
ENDED.

LAKE ERIE REACHED ITS FLOOD STAGE OF 8 FEET ABOVE LOW WATER DATUM
AT 824 PM THIS EVENING.

$$

TMA

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Jan 17, 7:54 PM EST, 1 minute earlier.

Area forecast discussion, Jan 17, 7:54 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
754 PM EST TUE JAN 17 2012

.SYNOPSIS...
LOW PRESSURE WILL PASS JUST TO THE NORTH OF LAKE ONTARIO THIS
EVENING AND EARLY TONIGHT WITH A STRONG WIND SETTING UP BEHIND THE
TRAILING COLD FRONT. WIND GUSTS MAY REACH 60 TO NEAR 70 MPH THIS
EVENING...THEN FALL BACK A LITTLE BUT REMAIN QUITE GUSTY ALL NIGHT.
LAKE EFFECT SNOWS WILL BECOME ESTABLISHED TO THE EAST OF LAKES ERIE
AND ONTARIO TONIGHT THROUGH WEDNESDAY AFTERNOON. COLD TEMPERATURES
FOLLOWING THE COLD FRONT WILL DROP THROUGH THE 20S AND TEENS TONIGHT
WITH A RECOVERY OF ONLY A COUPLE DEGREES DURING THE DAY ON WEDNESDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTIVE LINE MOVING RAPIDLY EAST ACROSS THE STATE THIS EVENING
PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...WITH MANY REPORTS OF
DAMAGE ACROSS THE WESTERN PORTION OF THE STATE. AS OF 730 PM...THE
LINE CURRENTLY JUST EAST OF ROCHESTER AND WELLSVILLE WILL CONTINUE
TO RACE EASTWARD AND BE OUT OF THE AREA BY 10 PM. NORTHERN PORTIONS
OF THE LINE HAVE SHOWN A WEAKENING TREND...THEREFORE WIND GUSTS MAY
NOT BE QUITE AS STRONG AS THEY WERE ACROSS THE WESTERN PORTION OF
THE STATE.

GRADIENT WINDS BEHIND THE CONVECTIVE LINE WILL REMAIN IN THE 30 TO
40 MPH RANGE THROUGH THE EVENING WITH GUSTS OF 50 TO 60 MPH. WINDS
WILL GRADUALLY DROP OFF AFTER MIDNIGHT. WE WILL MAINTAIN THE HIGH
WIND WARNING THROUGH THE EVENING...BUT LIKELY NEED TO CONSIDER
DOWNGRADING AT SOME POINT AFTER MIDNIGHT.

AS COLD AIR POURS OVER THE LAKES TEMPERATURES AT 850MB WILL FALL TO
A -14C TO -16C RANGE LATE TONIGHT AND THROUGH MUCH OF EARLY
WEDNESDAY. WIND BECOME WELL ALIGNED AT 270-280 DEGREES WHICH WILL
IMPINGE MAINLY UPON THE CHAUTAUQUA RIDGE AND THE SOUTHERN TUG HILL
TO CENTRAL NY. WILL HAVE A LAKE SNOW ADVISORY TONIGHT THROUGH MIDDAY
ON WEDNESDAY AS STEADY LAKE SNOWS ACCUMULATE GENERALLY 6 TO 8 INCHES
OVER THE AFOREMENTIONED AREAS.

TEMPERATURES TONIGHT WILL FALL TO THE LOW 20S NEAR THE LAKES AND
INTO THE TEENS INLAND AND ACROSS THE NORTH COUNTRY. WITH LITTLE
RECOVERY DURING THE DAY ON WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A VERY PROGRESSIVE FLOW CONTINUES WITH NO BLOCKING TO IMPEDE THE
TRAIN OF SYSTEMS WORKING THEIR WAY ACROSS NORTH AMERICA. WEDNESDAY
NIGHT AND THURSDAY MORNING WILL FEATURE A LULL IN THE ACTIVITY AS AN
UPPER LEVEL RIDGE WITH A SURFACE REFLECTION MOVE ACROSS THE REGION.
CLEARING SKIES ALONG WITH LIGHT WINDS...FRESH SNOW...AND A COLD
AIRMASS OVERHEAD WITH 850MB TEMPS AROUND -16C WILL MAKE FOR ANOTHER
COLD NIGHT WEDNESDAY NIGHT. THE ONLY CATCH IS THAT THE PERIOD OF
LIGHTEST WINDS WILL BE EARLIER IN THE EVENING BEFORE THE SURFACE
RIDGE SHIFTS EAST AND SOUTHERLY FLOW PICKS UP OVERNIGHT...LIMITING
THE WINDOW OF RADIATIONAL COOLING. FOR NOW WILL GO WITH LOWS IN THE
LOW TO MID TEENS WITH ZERO TO 5 BELOW ACROSS THE NORTH COUNTRY...A
FEW DEGREES BELOW GUIDANCE. THIS MAY NEED TO BE ADJUSTED LOWER YET
IF THE RIDGE'S PROGRESSION SLOWS AND TEMPERATURES HAVE MORE OF AN
OPPORTUNITY TO CRASH.

THE NEXT STORM SYSTEM TO IMPACT WESTERN NEW YORK WILL ARRIVE ON
THURSDAY AS A POTENT CLIPPER CROSSING THE NORTHERN TIER OF THE
COUNTRY WILL SWEEP A COLD FRONT ACROSS THE REGION. THIS FAST MOVING
SYSTEM WILL BRING A PERIOD OF SYNOPTIC SNOW TO ALL OF THE FORECAST
AREA THURSDAY WITH A TRANSITION TO LAKE EFFECT BY THURSDAY EVENING
AS COLD AIR SPILLS ACROSS THE LAKES IN THE WAKE OF THE FRONT. GIVEN THE
SPEED WITH WHICH THE FRONT WILL TRANSITION THE REGION...SYNOPTIC
SNOWFALL WILL PROBABLY BE IN THE NEIGHBORHOOD OF 1 TO 3 INCHES. LAKE
EFFECT AMOUNTS WILL BE TRICKY TO PINPOINT AS THERE WILL BE A PERIOD
OF VERY FAVORABLE CONDITIONS WITH SFC-850 DELTA T RUNNING FROM -13
TO -18 AND EQUILIBRIUM LEVELS STARTING OUT NEAR 10K FEET. INCREASING
SUBSIDENCE ACROSS LAKE ERIE WITH THE APPROACHING RIDGING ALOFT AND
AT THE SURFACE WILL PUT AN END TO LAKE EFFECT BY FRIDAY MORNING OFF
OF LAKE ERIE WHILE FAVORABLE CONDITIONS PERSIST THROUGH FRIDAY
MORNING EAST OF LAKE ONTARIO. GIVEN THE LONGER FETCH OFF OF THE
LAKE...ADVISORY LEVEL SNOWS WILL BE POSSIBLE THERE THURSDAY NIGHT
THROUGH FRIDAY MORNING.

HIGH PRESSURE MOVES OVERHEAD FRIDAY...PUTTING AN END TO ANY LAKE
EFFECT BY THE AFTERNOON. THE ARCTIC AIRMASS OVER THE REGION WILL
MAKE FOR A COLD WINTERS DAY WITH HIGHS IN THE TEENS TO AROUND 20 ON
THE LAKE PLAIN.

THE FORECAST BECOMES MORE COMPLICATED BY FRIDAY NIGHT AS THE HIGH
PRESSURE CENTER MOVES OFF TO THE EAST AND ANOTHER SHORTWAVE MOVING
INTO THE GREAT PLAINS LEADS TO SURFACE CYCLOGENESIS IN THE LEE OF
THE ROCKIES. AN AREA OF ISENTROPIC LIFT ALONG A BAROCLINIC ZONE WILL
MOVE ACROSS OR JUST SOUTH OF THE GREAT LAKES FRIDAY THROUGH
SATURDAY. THE PLACEMENT OF THIS BAROCLINIC ZONE AND THE ASSOCIATED
LIFT/PRECIPITATION IS A MATTER OF DEBATE AMONG THE MODELS WITH THE
GFS PLACING THE ZONE OVER WESTERN NEW YORK WHILE THE ECMWF KEEPS THE
SHORTWAVE AND THUS ALL OF THE ABOVE MENTIONED FEATURES FARTHER
SOUTH...JUST CLIPPING THE SOUTHERN TIER. FOR NOW WILL STICK WITH
CHANCE POPS ACROSS THE FORECAST AREA UNTIL MODEL GUIDANCE BECOMES
CLEARER. THE FORECAST LOWS FRIDAY NIGHT HEDGE SLIGHTLY TOWARDS THE
GFS WITH WIDESPREAD SINGLE DIGITS ACROSS THE REGION AND ZERO TO
MINUS 5 ACROSS THE NORTH COUNTRY. THIS MAY HAVE TO BE ADJUSTED
UPWARDS SIGNIFICANTLY DEPENDING ON THE PLACEMENT OF THE BAROCLINIC
ZONE.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE PROGRESSIVE PATTERN CONTINUES THROUGH THE WEEKEND AND INTO THE
FIRST PART OF NEXT WEEK. THE AREA OF ISENTROPIC LIFT THAT MAY BE A
FACTOR ACROSS WESTERN NEW YORK MOVES EAST AWAY FROM THE REGION BY
LATE SATURDAY AS THE ASSOCIATED SURFACE LOW MOVES ACROSS THE OHIO
VALLEY TO THE MID ATLANTIC COAST. WARM ADVECTION AHEAD OF A BROAD
LOW DEVELOPING OVER THE NATION/S MIDSECTION WILL LEAD TO A
SIGNIFICANT WARMUP FOR THE LATTER HALF OF THE WEEKEND ACROSS THE
REGION WITH SATURDAY/S HIGHS NEAR TO SLIGHTLY BELOW AVERAGE...RISING
INTO THE 40S BY SUNDAY.

UNSETTLED WEATHER WILL PERSIST FROM SUNDAY THROUGH TUESDAY AS A
SERIES OF STORM SYSTEMS MAKE THEIR WAY ACROSS THE NATION. TIMING OF
THESE SYSTEMS IS IFFY AT THE MOMENT...SO CHANCE POPS WILL HAVE TO
DO. MODEL CONSENSUS DOES SUGGEST THAT TEMPERATURES WILL CONTINUE TO
RUN ABOVE AVERAGE DURING THIS PERIOD HOWEVER.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE GREATEST AVIATION IMPACT THIS EVENING WILL BE STRONG WIND GUSTS.
A LINE OF CONVECTION WILL CROSS THE AREA THROUGH 02Z. WIND GUSTS TO
60 KNOTS WILL BE POSSIBLE WITH THIS LINE. BEHIND THIS LINE...
SUSTAINED SURFACE WINDS WILL AVERAGE 25 TO 35 KNOTS WITH GUSTS TO
50 KNOTS. THE GUSTIEST WINDS WILL BE LIMITED TO A TWO TO THREE
HOUR PERIOD. AFTER 06Z WINDS WILL SETTLE BACK TO A PROLONGED
PERIOD OF 20 TO 30 KNOTS THROUGH THE REMAINDER OF THE NIGHT.

MVFR CIGS WILL DEVELOP TONIGHT. COLD AIR WITH 850MB TEMPS IN THE
-14C TO -16C RANGE WILL PRODUCE LAKE EFFECT SNOW ALONG THE
CHAUTAUQUA RIDGE AND TUG HILL PLATEAU. KJHW WILL BE THE SOLE TAF
SITE WITH MAJOR IMPACT FROM THIS LAKE EFFECT WITH IFR CONDITIONS IN
FALLING SNOW AND BLOWING SNOW AFTER 03Z...IMPROVING TO MVFR AFTER
12Z ON WEDNESDAY.

OUTLOOK...
WEDNESDAY NIGHT...VFR SLIGHT CHANCE OF LAKE EFFECT SNOW SHOWERS.
THURSDAY...MVFR/IFR WITH SNOW LIKELY.
FRIDAY...MAINLY VFR...CHC SNOW SHOWERS SE OF BOTH LAKES.
SATURDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
SUNDAY...VFR.

&&

.MARINE...
A DEEP LOW PRESSURE CENTER WILL PASS JUST TO THE NORTH OF THE LAKES
THIS EVENING AND TONIGHT WITH A STRONG COLD FRONT TO FOLLOW CLOSELY.
THE FRONT WILL BRING A SHARP DROP IN TEMPERATURES AND AN INCREASE IN
WINDS WITH HIGH END GALES ON BOTH LAKES. THE STRONGEST WIND GUSTS
WILL FOLLOW CLOSELY BEHIND THE FRONT THEN SETTLE A BIT OVERNIGHT...
BUT STILL REMAIN STRONG ENOUGH TO WARRANT A LONGER TERM SMALL CRAFT
ADVISORY TO FOLLOW THE CURRENT GALE WARNING. ANOTHER WIND EVENING IS
ON TAP FOR THURSDAY...BUT MAY STAY JUST BELOW GALE WARNING CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 10 AM EST WEDNESDAY FOR NYZ001-002-
     010>012-019-020-085.
     LAKESHORE FLOOD WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ010-
     019-085.
     LAKE EFFECT SNOW ADVISORY UNTIL NOON EST WEDNESDAY FOR NYZ012-
     019-020-085.
     HIGH WIND WARNING UNTIL 1 PM EST WEDNESDAY FOR NYZ003>008-013-
     014-021.
     LAKE EFFECT SNOW ADVISORY FROM 1 AM TO 3 PM EST WEDNESDAY FOR
     NYZ004>006-008.
MARINE...GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR LEZ020-040-041.
         GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR LOZ030-
         042>045-062>065.

&&

SYNOPSIS...WCH
NEAR TERM...TMA/WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...TMA/WCH
MARINE...WCH
Hazardous weather outlook, Jan 17, 3:50 PM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EST TUE JAN 17 2012

NYZ003-182100-
MONROE-
350 PM EST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-182100-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
350 PM EST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-182100-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
350 PM EST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-014-021-182100-
LIVINGSTON-ONTARIO-ALLEGANY-
350 PM EST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-182100-
WAYNE-NORTHERN CAYUGA-
350 PM EST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 3 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-182100-
OSWEGO-
350 PM EST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 3 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-182100-
JEFFERSON-
350 PM EST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-182100-
LEWIS-
350 PM EST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 3 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-182100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
350 PM EST TUE JAN 17 2012

...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-182100-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
350 PM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-182100-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
350 PM EST TUE JAN 17 2012

...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 17, 7:13 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
713 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     DUNKIRK                 42.49N  79.35W
01/17/2012  M71 MPH          CHAUTAUQUA         NY   C-MAN STATION

            LIGHTHOUSE

&&

EVENT NUMBER BUF1200009

HITCHCOCK
Local storm report, Jan 17, 7:16 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
716 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     PERRYSBURG              42.46N  79.00W
01/17/2012                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0604 PM     TSTM WND DMG     DAYTON                  42.42N  78.97W
01/17/2012                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0609 PM     TSTM WND DMG     GOWANDA                 42.46N  78.94W
01/17/2012                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER BUF1200010
EVENT NUMBER BUF1200011
EVENT NUMBER BUF1200012

HITCHCOCK
Local storm report, Jan 17, 7:25 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
725 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     DARIEN                  42.90N  78.37W
01/17/2012                   GENESEE            NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0620 PM     TSTM WND DMG     PEMBROKE                43.00N  78.44W
01/17/2012                   GENESEE            NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0626 PM     TSTM WND DMG     OAKFIELD                43.06N  78.27W
01/17/2012                   GENESEE            NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0640 PM     TSTM WND DMG     BYRON                   43.08N  78.05W
01/17/2012                   GENESEE            NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0643 PM     TSTM WND DMG     LE ROY                  42.98N  77.99W
01/17/2012                   GENESEE            NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER BUF1200013
EVENT NUMBER BUF1200014
EVENT NUMBER BUF1200015
EVENT NUMBER BUF1200016
EVENT NUMBER BUF1200017

HITCHCOCK
Special weather statement, Jan 17, 7:29 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
729 PM EST TUE JAN 17 2012

NYZ003-004-013-014-020-021-180115-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE
NY-
729 PM EST TUE JAN 17 2012

...LINE OF THUNDERSTORMS WITH STRONG WINDS MOVING INTO THE AREA...

* AT 725 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A   LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTH OF SODUS TO 33 MILES SOUTHWEST OF WELLSVILLE...AND
MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SODUS POINT...NEWARK...CANANDAIGUA...BRISTOL MOUNTAIN...AND NAPLES.

LAT...LON 4200 7837 4330 7715 4328 7700 4330 7690
      4337 7696 4330 7690 4332 7674 4276 7709
      4276 7731 4257 7737 4257 7765 4253 7771
      4200 7774

WOOD
Local storm report, Jan 17, 7:37 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
737 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     WEST SENECA             42.84N  78.75W
01/17/2012                   ERIE               NY   TRAINED SPOTTER

            POWERLINES DOWN

&&

EVENT NUMBER BUF1200018

HITCHCOCK
Local storm report, Jan 17, 7:40 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
740 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     ROCHESTER INTL ARPT     43.13N  77.68W
01/17/2012  M59 MPH          MONROE             NY   ASOS

            ASOS

&&

EVENT NUMBER BUF1200019

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 7:29 PM ESTSpecial Weather StatementBUFAllegany, Ontario, Wayne46 min
Jan 17, 9:55 PM ESTSmall Craft AdvisoryBUF18 hr
Jan 17, 10:34 PM ESTWind AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more4 hr
Jan 18, 2:20 AM ESTWind AdvisoryBUFCayuga, Jefferson, Lewis, Oswego4 hr
Jan 18, 4:03 PM ESTSmall Craft AdvisoryBUF45 hr

Nearby

Lakeshore Flood Warnings in New York, 2012Every lakeshore flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.